Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 18, 2009, 4:36 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2009, 4:36 PM MDT (22:36 UTC)
- Expired
- Aug 18, 2009, 6:00 PM MDT
- In force
- 84 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Crowley County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 29 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 12:29 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 182236 SVRPUB COC025-089-101-190000- /O.NEW.KPUB.SV.W.0182.090818T2236Z-090819T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 436 PM MDT TUE AUG 18 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROWLEY COUNTY IN SOUTHEAST COLORADO... WESTERN OTERO COUNTY IN SOUTHEAST COLORADO... EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES EXTREME EAST CENTRAL PUEBLO... * UNTIL 600 PM MDT... * AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF PUEBLO DEPOT TO 12 MILES SOUTH OF BLENDE...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHEAST OF PUEBLO TO 14 MILES SOUTH OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... AVONDALE. BOONE. FOWLER. OLNEY SPRINGS. CROWLEY. MANZANOLA. ORDWAY. SUGAR CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3851 10349 3769 10392 3799 10474 3852 10434 TIME...MOT...LOC 2236Z 276DEG 25KT 3840 10425 3807 10454 $$
4 follow-up statements
000 WWUS55 KPUB 182255 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 455 PM MDT TUE AUG 18 2009 COC025-089-101-190000- /O.CON.KPUB.SV.W.0182.000000T0000Z-090819T0000Z/ OTERO CO-CROWLEY CO-PUEBLO CO- 455 PM MDT TUE AUG 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR EASTERN PUEBLO...CROWLEY AND WESTERN OTERO COUNTIES... AT 452 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF BOONE TO 11 MILES SOUTH OF AVONDALE...OR ALONG A LINE EXTENDING FROM 30 MILES EAST OF PUEBLO TO 19 MILES SOUTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... FOWLER. OLNEY SPRINGS. CROWLEY. MANZANOLA. ORDWAY. SUGAR CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3795 10464 3852 10419 3851 10350 3769 10392 TIME...MOT...LOC 2255Z 276DEG 25KT 3840 10406 3807 10435 $$
000 WWUS55 KPUB 182318 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 518 PM MDT TUE AUG 18 2009 COC025-089-101-190000- /O.CON.KPUB.SV.W.0182.000000T0000Z-090819T0000Z/ OTERO CO-CROWLEY CO-PUEBLO CO- 518 PM MDT TUE AUG 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTHEASTERN PUEBLO...CROWLEY AND WESTERN OTERO COUNTIES... AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM MANZANOLA TO 24 MILES SOUTHWEST OF FOWLER...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF LA JUNTA TO 34 MILES SOUTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MANZANOLA. SUGAR CITY. ORDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3789 10447 3851 10377 3851 10350 3769 10392 TIME...MOT...LOC 2318Z 276DEG 25KT 3810 10380 3785 10429 $$
000 WWUS55 KPUB 182338 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 538 PM MDT TUE AUG 18 2009 COC025-089-101-190000- /O.CON.KPUB.SV.W.0182.000000T0000Z-090819T0000Z/ OTERO CO-CROWLEY CO-PUEBLO CO- 538 PM MDT TUE AUG 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTHEASTERN PUEBLO...CROWLEY AND WESTERN OTERO COUNTIES... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF SUGAR CITY TO 21 MILES SOUTH OF FOWLER...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF LA JUNTA TO 34 MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 30 MPH. LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME SOUTHEASTERN PUEBLO COUNTY AND WEST CENTRAL OTERO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3789 10447 3851 10377 3851 10350 3769 10392 TIME...MOT...LOC 2336Z 276DEG 25KT 3809 10364 3784 10414 $$
000 WWUS55 KPUB 190001 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 601 PM MDT TUE AUG 18 2009 COC025-089-101-190010- /O.EXP.KPUB.SV.W.0182.000000T0000Z-090819T0000Z/ OTERO CO-CROWLEY CO-PUEBLO CO- 601 PM MDT TUE AUG 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUEBLO...CROWLEY AND WESTERN OTERO COUNTIES EXPIRES AT 600 PM MDT... HAZARDOUS LIGHTNING...HAIL UP TO PENNEY SIZE...WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE STILL IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3789 10447 3851 10377 3851 10350 3769 10392 TIME...MOT...LOC 2338Z 276DEG 25KT 3809 10362 3784 10412 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:49 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 18, 2:49 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT TUE AUG 18 2009 .SHORT TERM... (TONIGHT AND WEDNESDAY) RATHER POTENT SHORTWAVE EVIDENT IN WV PICS ACROSS WRN CO WILL SWING THROUGH THE AREA LATE THIS AFTN/EVENING. ACROSS THE PLAINS...LIGHT SOUTH TO SOUTHEASTERLY LOW LVL WINDS HAVE KEPT DEW POINTS UP IN THE 50S TO SOME LOWER 60S NEAR THE CO/KS BORDER. CLOUD COVER PERSISTED THROUGH MID MORNING ACROSS PORTIONS OF THE I-25 CORRIDOR AND SOUTHEAST PLAINS WHICH HAS KEPT SOME CIN ACROSS THE PLAINS...HOWEVER AS SHORTWAVE ALOFT MOVES IN...SHOULD SEE THIS CAP ERODE QUICKLY FROM WEST TO EAST ACROSS THE PLAINS. AND IN FACT...NICE LINE OF THUNDERSTORMS ARE ALREADY MOVING THROUGH THE CEN MTS AS OF 18-19Z. DEEP LAYER SHEARS ARE RUNNING AROUND 40-50 KTS ACCORDING TO SPC MESO-ANALYSIS. WINDS ACROSS THE PLAINS HAVE STAYED MORE SOUTHERLY THAN THE 12Z NAM ADVERTISED...WHICH HAS CUT DOWN THE LOW LVL HELICITY POTENTIAL ADVERTISED BY THE MODEL EARLIER. HOWEVER...ML CAPES ARE RUNNING AROUND 2000 J/KG ACROSS THE SE PLAINS WITH A HEALTHY AMOUNT OF CAPE 600-1000 J/KG IN THE -10 TO -30C LAYER WITHIN THE HAIL GROWTH REGION. ALREADY HAD A BRIEF TORNADO TOUCH DOWN IN PARK COUNTY VERY CLOSE TO THE TELLER COUNTY BORDER...AND HAVE SEEN SOME STRONG ROTATION/FUNNELS WITH A STORM IN HUERFANO COUNTY. WHERE UPDRAFTS HIT POCKETS OF INSTABILITY...UPDRAFT STRETCHING COULD SPIN UP SOME BRIEF TORNADO DOWNS. IN FACT...SPC MESO ANALYSIS INDICATING SOME 0-1KM EHI OF AROUND 2 ALONG THE LOWER EASTERN SLOPES OF THE SE MTS. GIVEN ALL THE ABOVE PARAMETERS...THINK MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WITH THREAT AREA ACROSS THE EASTERN MOUNTAINS AND SOUTHEAST PLAINS. AREA WITH GREATEST RISK FOR LARGE HAIL...GREATER THAN 2 INCHES IN DIAMETER...WILL LIKELY BE TO THE EAST OF I-25 AND TO THE SOUTH OF HIGHWAY 50. MORE ISOLATED TORNADOES WILL CERTAINLY BE POSSIBLE. SPC ISSUED A SEVERE TSTORM WATCH WHICH RUNS UNTIL 03Z. FIGURE NORTH AND WESTERN PORTIONS OF THE WATCH MAY GET TO BE CLEARED EARLIER...WHILE SOUTHEAST PORTIONS OF THE WATCH LIKELY PLAY OUT TOWARDS THE EXPIRATION TIME. BOTH NAM AND GFS INDICATE ACTIVITY WILL CONGEAL INTO AN MCS ACROSS SOUTHERN PORTIONS OF THE SE PLAINS...AS LOW LVL JET INTENSIFIES AND UPGLIDES OVER FRONTAL BOUNDARY LYING ALONG THE SRN BORDER. ANOTHER FRONT DROPS THROUGH THE SE PLAINS LATE TONIGHT...TOWARDS 12Z TOMORROW MORNING. DEW POINTS DECREASE TOMORROW...AND BOTH NAM AND AND GFS INDICATE MUCH LESS COVERAGE IN THUNDERSTORMS TOMORROW...ESP OUT WEST. MAIN CHANGE TO GRIDS WAS TO DECREASE POPS OUT WEST...AND TO DECREASE TEMPS OUT EAST A FEW DEGREES. OTHERWISE...WEDNESDAY APPEARS TO BE A MORE QUIET WEATHER DAY. .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) WEDNESDAY NIGHT AND THURSDAY...MODELS HAVE SLOWED DOWN THE UPPER RIDGE A BIT...SO THE FORECAST AREA WILL BE IN THE VICINITY OF STRONG NW FLOW ALOFT UNTIL THU EVENING. NAM AND GFS MODELS ARE DISAGREEING ON THE TIMING OF THE SFC FRONT WED...WITH GFS KEEPING THE FRONTAL PASSAGE LATER BETWEEN 00Z AND 06Z...WHILE THE NAM MOVES IT DOWN ACROSS THE E PLAINS AROUND MIDDAY. HOWEVER...BOTH MODELS REALLY ARE NOT INDICATING PCPN FOR THE CWA. WITH THE VCNTY OF THE SFC FRONT...HAVE TO KEEP ISOLATED POPS INTO THE EVENING...AND LEFT ISOLATED POPS FOR THE FAR EAST AFTER MIDNIGHT DUE TO POSSIBLE LATE FRONTAL PASSAGE. ON THU COOLER MAX TEMPS ARE ON TAP WITH EASTERLY LLVL PUSH AND A SLOW WARM UP DUE TO LOW CLOUDS...BUT FOR NOW IT LOOKS TO BE DRY. FRIDAY THROUGH TUESDAY...UPPER RIDGE BECOMES THE MAIN WEATHER MAKER...OR LIMITER...FOR THE REMAINDER OF THE EXTENDED PERIOD. DRY AND PROGRESSIVELY WARMER CONDITIONS ARE EXPECTED FRI AND SAT...THEN PERHAPS A RETURN OF SOME ISOLATED CONVECTION SUN AFTN...THEN DIURNAL ISOLATED ACTIVITY FOR MON AND TUE AS MODELS INDICATE THAT MONSOON MOISTURE COULD CREEP BACK UP ACROSS THE 4 CORNERS. ACTUALLY...MON AND TUE LOOK BETTER FOR ISOLATED CONVECTION SINCE THE RISGE IS MOVING SLOWER...BUT KEPT ISOLATED POPS FOR SUN JUST IN CASE. FRI AND SAT LOOK TO BE THE HOTTEST DAYS OF THE EXTENDED. MOORE && .AVIATION... VFR CONDITIONS EXPECTED TONIGHT AND WEDNESDAY AT KALS. MUCH MORE ACTIVE WEATHER EXPECTED EAST OF THE MOUNTAINS FOR THE KCOS AND KPUB TAF SITES. +TSRA WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON THROUGH 03Z THIS EVENING. LOCALLY HEAVY RAIN AND MVFR CIGS/VIS MAY ALSO ACCOMPANY THUNDERSTORMS. THUNDERSTORMS WILL CONGEAL INTO AN MCS ACROSS THE SOUTHEAST PLAINS. NEXT FRONT WILL DROP THROUGH THE SE PLAINS BETWEEN 10Z-14Z TOMORROW MORNING BRING A NORTH WIND SHIFT. THIS SHOULD PRECLUDE THE DEVELOPMENT OF STRATUS FOR THE I-25 CORRIDOR INCLUDING THE KCOS AND KPUB TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/27
Hazardous weather outlook, Aug 18, 7:01 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MDT TUE AUG 18 2009 COZ058>089-093>099-191315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE PLAINS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS COULD DEVELOP AS EARLY AS 3 PM...BUT THE STRONGEST ACTIVITY WILL LIKELY OCCUR AFTER 5 PM. THE PRIMARY SEVERE WEATHER THREATS TODAY OVER ALL OF THE PLAINS WILL BE HAIL AND STRONG WINDS. HOWEVER...THERE WILL BE A SLIGHT CHANCE OF A TORNADO THIS EVENING...ESPECIALLY SOUTH OF HIGHWAY 50 AND EAST OF I-25. THERE WILL ALSO BE A CHANCE THAT ONE OR TWO OF THE STORMS COULD PRODUCE VERY LARGE HAIL...THAT IS...HAIL GREATER THAN 2 INCHES IN DIAMETER. MOIST UNSTABLE UPSLOPE FLOW...MODERATELY STRONG DEEP SHEAR AND A PRONOUNCED UPPER LEVEL DISTURBANCE WILL BRING THE THREAT OF A FEW SEVERE STORMS TO THE REGION THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS MUCH OF SOUTHEAST AND SOUTH CENTRAL COLORADO. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND DANGEROUS LIGHTNING. THUNDERSTORM CHANCES WILL RETURN TO SOUTH CENTRAL COLORADO LATE SATURDAY. SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE OVER ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO SUNDAY AND AGAIN MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 3 PM ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS. 34/40
In the hours before
Local storm report, Aug 18, 3:51 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
351 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
DMETZELocal storm report, Aug 18, 3:54 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 NW PUEBLO RESERVOIR 38.30N 104.79W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
DMETZELocal storm report, Aug 18, 4:01 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 10 SSW PUEBLO RESERVOIR 38.13N 104.81W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
PGWLocal storm report, Aug 18, 4:09 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
409 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 3 SW PUEBLO 38.24N 104.66W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0407 PM HAIL 7 S PUEBLO 38.17N 104.61W
08/18/2009 M1.50 INCH PUEBLO CO NWS EMPLOYEE
STEM BEACH AND I-25
&&
PGWLocal storm report, Aug 18, 4:16 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 E PUEBLO 38.27N 104.60W
08/18/2009 M0.75 INCH PUEBLO CO PUBLIC
&&
DMETZELocal storm report, Aug 18, 4:29 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 E PUEBLO 38.27N 104.60W
08/18/2009 M0.75 INCH PUEBLO CO PUBLIC
0407 PM HAIL 7 S PUEBLO 38.17N 104.61W
08/18/2009 M1.50 INCH PUEBLO CO NWS EMPLOYEE
STEM BEACH AND I-25
0404 PM HAIL 3 SW PUEBLO 38.24N 104.66W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0401 PM HAIL 10 SSW PUEBLO RESERVOIR 38.13N 104.81W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0349 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0345 PM HAIL 4 NW PUEBLO RESERVOIR 38.30N 104.79W
08/18/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0334 PM HAIL 4 E PETERSON AFB 38.83N 104.63W
08/18/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
0325 PM HAIL 3 NE THATCHER 37.59N 103.99W
08/18/2009 M1.75 INCH LAS ANIMAS CO OTHER FEDERAL
0307 PM HAIL 5 SE COLORADO SPRINGS 38.78N 104.76W
08/18/2009 M0.50 INCH EL PASO CO TRAINED SPOTTER
0258 PM HAIL FLORENCE 38.39N 105.12W
08/18/2009 M0.75 INCH FREMONT CO TRAINED SPOTTER
0257 PM HAIL 3 WNW FLORENCE 38.40N 105.17W
08/18/2009 M0.88 INCH FREMONT CO PUBLIC
0255 PM HAIL 3 WNW FLORENCE 38.40N 105.17W
08/18/2009 M1.00 INCH FREMONT CO PUBLIC
NUMEROUS HAIL UP TO PENNY SIZE WITH QUARTER SIZED MIXED
IN. HEAVY RAIN.
0218 PM TORNADO 11 SE WALSENBURG 37.51N 104.64W
08/18/2009 HUERFANO CO TRAINED SPOTTER
DEBRIS REPORTED
0214 PM HAIL 4 N AGUILAR 37.47N 104.65W
08/18/2009 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
0211 PM FUNNEL CLOUD 8 S WALSENBURG 37.51N 104.78W
08/18/2009 HUERFANO CO TRAINED SPOTTER
LOOKING OFF TO THE EAST ABOUT 5 MILES. HILL OBSTRUCTING
VIEW OF GROUND.
0206 PM FUNNEL CLOUD 6 SE WALSENBURG 37.57N 104.70W
08/18/2009 HUERFANO CO PUBLIC
NUMEROUS PUBLIC REPORTS
0149 PM HAIL WALSENBURG 37.63N 104.78W
08/18/2009 M1.75 INCH HUERFANO CO LAW ENFORCEMENT
0142 PM HAIL 5 WSW WALSENBURG 37.60N 104.86W
08/18/2009 M0.88 INCH HUERFANO CO TRAINED SPOTTER
1255 PM HAIL 4 N AGUILAR 37.47N 104.65W
08/18/2009 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
FELL THROUGH 1258 PM.
&&
DMETZEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:23 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 67 min |
| Aug 17, 7:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Aug 17, 8:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Aug 17, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Aug 17, 9:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 17, 9:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| Aug 17, 9:45 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 60 min |
| Aug 17, 10:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Aug 17, 11:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
| Aug 18, 2:06 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 45 min |
| Aug 18, 12:45 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 60 min |
| Aug 18, 1:24 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 1:31 PM MDT | Tornado Warning | PUB | Teller | 38 min |
| Aug 18, 1:39 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 2:01 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Pueblo | 59 min |
| Aug 18, 2:16 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 59 min |
| Aug 18, 2:26 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 64 min |
| Aug 18, 2:37 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 53 min |
| Aug 18, 2:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 18, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 61 min |
| Aug 18, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | Custer, El Paso, Fremont, Pueblo | 95 min |
| Aug 18, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero, Prowers, Pueblo | 91 min |
| Aug 18, 4:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 43 min |
| Aug 18, 5:34 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.